MAUDE Adverse Event Report: SMITH & NEPHEW, INC. STONECUTTER ACR EP-1 5.5 DSPL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. STONECUTTER ACR EP-1 5.5 DSPL; SAW, POWERED, AND ACCESSORIES
Model Number 7205331
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
International zip code: (b)(6).
 
Event or Problem Description
It was reported that during an arthroscopy surgery, it was found that the blade had metal abrasion.All the material was vacuumed from the patient's anatomy.No significant delay was reported and the surgery was finished using a smith and nephew back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 7205331 disposable stonecutter acromionizer blade used for treatment, was returned for evaluation.Ifu confirms precautionary statements and recommendations for proper use of product.Visual evaluation confirmed that the burr was used and had small dings on blade edges.The condition is aligned with the blade having contact with another instrument, device or hard bone damage.Being tested or run without or with inadequate suction and irrigation is also a potential factor as poor excision of materials can cause blade damage.Per ifu: ¿irreversible damage may occur to blades or burrs if they are run without the flow of irrigation (dry).¿ binding and seizing may occur due to bone, tissue or metal shavings, fragments not excising efficiently.Per ifu: ¿irreversible damage may occur to blades or burrs if they are run without the flow of irrigation (dry).Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).¿ complaint history review indicated no similar allegations for the lot number reported.Batch review indicated no condition, product or procedure failure that supported the allegation.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.No further investigation is warranted at this time.

Brand Name
STONECUTTER ACR EP-1 5.5 DSPL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10212187
Report Number1219602-2020-00963
Device Sequence Number19434151
Product Code HAB
UDI-Device Identifier03596010251596
UDI-Public03596010251596
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2024
Device Model Number7205331
Device Catalogue Number7205331
Device Lot Number50803640
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR